Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Terrible pains in groin. Changed tablets from Simvastatin to Atorvastatin. Could this have caused the pain?

I had terrible pains in the groin and could not pick up my legs as the pain was so bad. After 1 week, the upper part of my legs were all black & blue. My legs are now back to normal but still have some pain in the groin. The only change that I have had is, I was changed from simvastatin to atorvastatin . Could this have caused this problem
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  557
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello, thanks for using HCM.
Atorvastatin and simvastatin both belong to a group of drugs known known as statins with basically functioning through the same pathway in the body. Statins are known to cause groin pain, muscle pain and joint pains as side effects with the occurrence of this necessitating visiting a doctor.
However, it is less likely that the pain you experience was due to the change in drug since both belong to the same class and the symptoms you experience have not continued even though you have continued the drug.
Possible causes of groin pain include injury to ligaments and or tendons of the hip joint ( which could appear immediately after trauma or some time later), adenitis ( inflammation of lymph nodes), renal stones, hernias etc.
Best regards and hope i did help.
Answered: Sat, 23 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor